MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42866
Medical Device Problem Codes Break (1069); Fracture (1260); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Headache (1880); Loss of consciousness (2418); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an adjustable shunt.It was reported that on (b)(6), 2017, the patient was admitted to the hospital due to coma.Examination revealed hydrocephalus.After follow-up, the patient was admitted to the hospital and underwent v-p (ventriculoperitoneal) shunt surgery.On (b)(6) 2024, the patient suddenly had convulsions on the left limbs, accompanied by headaches, and went to a local hospital for treatment.The details were unknown.Later, the above symptoms recurred, accompanied by a brief loss of consciousness.Head ct scan showed: right ventricle enlargement.Head mr scan showed: right lateral ventricle expansion and hydrops, right lateral ventricle top localized protrusion.Diverticulum to be examined.Around (b)(6) 2024, the patient developed a subcutaneous mass on the right side of the neck; no fever, headache, nausea, vomiting, etc.For further diagnosis and treatment, the patient came to our hospital for a follow-up examination on (b)(6) 2024.The head ct scan showed that the right ventricle of the brain had changed after drainage surgery, and compared with the ct scan on (b)(6) 2018, the ct was similar.The patient was hospitalized on (b)(6) 2024.On (b)(6) 2024, the operation was performed.After the patient was under general anesthesia, loosen the hub of the peritoneal drainage catheter of the shunt pump, and pulled out from under the neck incision and put on the line for backup use.After subcutaneous incision of the neck, clear cerebrospinal fluid was found to be flowing out.The broken end of the shunt was located below the tumor.After the original surgical incision of the right rectus abdominis was opened, no shunt stump was found.Intraoperative c-arm radiographs showed no obvious shunt shadow in the abdominal cavity.After reinserting the cervical-abdominal cerebrospinal fluid drainage tube, intraoperative b-ultrasound confirmed again that no shunt stump was found.After multiple explorations, the patient was informed that the patient was aware of the problem of the broken drainage tube.The patient was asked to have a follow-up examination, and the abdominal cavity was evaluated and the drainage tube stump was removed after the follow-up examination on (b)(6) 2024.

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19482910
Report Number2021898-2024-00086
Device Sequence Number7976846
Product Code JXG
UDI-Device Identifier00613994804648
UDI-Public00613994804648
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number42866
Device Catalogue Number42866
Device Lot NumberE16470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date06/07/2024
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age27 YR
Patient SexUnknown